Tennessee, 2010Hail and Damaging Wind in Tennessee, June 15, 2010
June 15, 2010 · NWS OHX · 3 events in 2 counties and zones
Severe thunderstorms developed across Coffee and Cumberland Counties during the late afternoon hours on June 15th, resulting in thunderstorm wind damage, large hail, and a lightning strike causing major damage to a barn respectively.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across Coffee and Cumberland Counties during the late afternoon hours on June 15th, resulting in thunderstorm wind damage, large hail, and a lightning strike causing major damage to a barn respectively.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 15, 1:29 PM CST, 41 minutes earlier.
Area forecast discussion, Jun 15, 1:29 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT TUE JUN 15 2010
.DISCUSSION...
ANALYSIS SHOWING SFC LOW IN THE UPPER MID-WEST...WITH ASSOCIATED
NEARLY STATIONARY CDFNT DOWN INTO THE PLAINS AND WMFNT UP ACROSS
THE OH VALLEY. THE MID-SOUTH REMAINS IN VERY WARM/HUMID SECTOR
WITH UL RIDGE AND SFC HIGH IN CONTROL. SCT CONVECTION BREAKING OUT
ALL OVER THE REGION BUT IS STILL MINIMAL IN THE CWA.
WEAK UL TROUGH ALONG WITH SFC LOW SET TO CROSS THE MID-WEST/GREAT LAKES
THROUGH WED...PUSHING CDFNT TO JUST NORTHWEST OF THE CWA BY 12Z WED
THEN SEEMINGLY STALLING IT CLOSE TO THERE THROUGH 00Z THU. SOME QUESTION
REMAINS ON HOW FAR SOUTH IT WILL SINK AFTER THAT POINT BUT GFS REMAINS
MORE AGGRESSIVE DROPPING DEW INTO THE UPR 50S ON THU AFTERNOON. REALLY
HARD TO TELL HOW FAR SOUTH IT WILL GO BUT ML/UL TROUGH DOES BECOME MORE
PRONOUNCED ALONG THE EAST COAST LATE THU. ULTIMATELY FRONTAL BOUNDARY
EXPECTED TO INCREASE CONVECTION TONIGHT...POSSIBLY WITH MCS MOVING JUST
NORTH LATE...AND ON INTO WED AS WELL...AS MOISTURE/INSTABILITY
REMAIN PLENTIFUL. AS FOR WED NIGHT/THU...HARD TO BELIEVE THAT MUCH
DRYING WILL OCCUR SUCH THAT AT LEAST ISO STORMS WONT FORM...ESPECIALLY
SOUTH WHERE DECAYING BOUNDARY MAY BE PRESENT.
REMNANTS OF FRONTAL BOUNDARY MAY HANG AROUND THE VICINITY INTO THE
WEEKEND BUT OVERALL...THE MID-SOUTH DROPS INTO MORE OF A TYPICAL
SUMMERTIME DIURNAL CONVECTION PATTERN AS UPR RIDGE AND BERMUDA HIGH
LOOKING TO BE MAIN FACTORS. TEMPS LIKELY TO STAY ABOVE SEASON NORMALS
THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 75 92 71 92 / 30 40 10 20
CLARKSVILLE 72 90 67 91 / 40 30 10 20
CROSSVILLE 70 86 67 87 / 30 40 20 20
COLUMBIA 75 92 72 92 / 30 50 20 20
LAWRENCEBURG 74 91 71 91 / 30 50 20 20
WAVERLY 73 91 70 92 / 30 40 10 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
07
Hazardous weather outlook, Jun 15, 4:09 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT TUE JUN 15 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-161000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
509 AM CDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
MAINLY AFTERNOON AND EARLY EVENING ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE. A FEW
OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING
STRONG TO SEVERE WITH BREIF HEAVY RAINFALL AND DAMAGING WINDS
THE MAIN CONCERNS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THIS SUMMERTIME WEATHER PATTERN WILL PERSIST THROUGH MONDAY...
CONTINUING TO SUPPORT THE DEVELOPMENT OF MAINLY AFTERNOON AND
EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MIDDLE
TENNESSEE. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF
BECOMING STRONG TO SEVERE...WITH BREIF HEAVY RAINFALL AND DAMAGING
WINDS THE MAIN CONCERNS.
.SPOTTER INFORMATION STATEMENT...
EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
31
Event by event
1 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Coffee
- When
- June 15, 2:10 PM CST
- Where
- Coffee County, 0.61 mi WSW of Blanton Chapel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.496, -86.160
Numerous trees were downed along Blanton Chapel Road.
Lightning, Cumberland
- When
- June 15, 3:15 PM CST
- Where
- Cumberland County, 1.49 mi WNW of Linary
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 35.881, -85.003
Lightning struck a barn and set fire to it, causing major damage. The barn was located on U.S. Highway 127 South, just south of the Cumberland Mountain State Park. A house was also struck by lightning on U.S. Highway 127 South, but no fire was reported.
Hail, Cumberland
- When
- June 15, 3:25 PM CST
- Where
- Cumberland County, 0.72 mi N of Dorton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.960, -84.968
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240642, 244741, 240645.